Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 3, 2001

Blood Tests and Insulin Injections

Question from Bel Air, Maryland, USA:

My six year old daughter, who has had diabetes for two years, uses Humalog and NPH insulin. The injections are fine in her arms, but when she uses her legs she develops quarter size raised welts. I don't understand the presence of these welts in the legs only.

Answer:

Be sure that you are not injecting intradermally in the legs. You should be injecting 90 degrees perpendicular to the skin. If you are injecting at an angle, perhaps you are much too superficial and this is the cause of the welts. Ultimately, if technique is not the problem, just stay away from the legs and use the belly, buttocks-hips and arms for a 6-12 month period, and she will likely not have such problems when you return to the legs later on.

SB